Hail, Banner
- When
- July 15, 4:05 PM MST to 4:18 PM MST
- Where
- Banner County, 16 mi W of Harrisburg
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.550, -104.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 15, 1:17 PM MST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT TUE JUL 15 2003
SHORT TERM...THUNDERSTORMS CONTINUE TO FORM OVER SOUTHEAST WYOMING
EARLY THIS AFTERNOON. THE ACTIVITY IS BEING CAUSED BY CONSIDERABLE
MID AND UPPER LEVEL MOISTURE MOVING AROUND THE FOUR CORNERS UPPER
HIGH IN COMBINATION WITH A SHORTWAVE TROUGH CURRENTLY OVER SOUTHWEST
WYOMING. WITH SATELLITE IMAGERY SHOWING LESS VISIBLE CONVECTION
OVER SOUTHWEST WYOMING...THE QUICKER MOVEMENT EAST OF THE SHORTWAVE
TROUGH BY THE AVN MAY BE MORE CORRECT. STILL POTENTIAL FOR HIGH
BASED STORMS OVER AND WEST OF THE MOUNTAINS WITH STRONG WIND GUSTS.
FURTHER EAST...OVER THE SOUTHEAST WYOMING PLAINS...A FEW SUPERCELLS
MAY PRODUCE STRONG WIND GUSTS AND HAIL. WITH MUCH OF THE WESTERN
NEBRASKA PANHANDLE CAPPED...WILL CONTINUE THE IDEA OF MOST OF THE
ACTIVITY WEAKENING AND DISSIPATING AS IT MOVES INTO THAT PART OF THE
CWA. BEHIND THE SHORTWAVE TROUGH THE ATMOSPHERE ABOVE THE BOUNDARY
LAYER DRIES AND CLEARING SHOULD TAKE PLACE. HEIGHTS ALOFT BUILD FOR
WEDNESDAY...PRODUCING A MORE STABLE AIR MASS AND WARMER TEMPERATURES
ALOFT. THE WARMING ALOFT SHOULD MAKE WEDNESDAY 3 TO 6 DEGREES
WARMER THAN THOSE OF TODAY WITH THE AMOUNT OF WARMING BASED ON
SURFACE WIND DIRECTION. THE ETA TRIES TO BRING A WESTERLY WIND AT
THE SURFACE TO MOST PLACES...WHILE THE AVN KEEPS THE WINDS SOUTHEAST
BY MIDDAY LARAMIE RANGE EASTWARD. WITH THE FAIRLY LIGHT WINDS UP TO
500 MB ON WEDNESDAY...WILL FOLLOW MORE CLOSELY THE IDEA OF THE AVN.
LONG TERM...AROUND 600 500 MB HIGH CENTERED NEAR SOUTH BORDER WY
FOR THU GRADUALLY RETREATS TOWARD WEST-CENTRAL CO FOR WEEKEND.
THIS ALLOWS FLOW OVER CWA TO BECOME NORTHWESTERLY. WEAK SURFACE
FEATURES PROGGED TO DROP SOUTH ALONG FRONT RANGE RESULTING IN WEAK
UPSLOPE FLOW...ESPECIALLY ALONG/EAST LARAMIE RANGE. AVN HAS UPSLOPE
FLOW AT LEAST TO 700 MB SAT PM/SUN AM. AS RESULT...QPF REALLY KICKS
IN WITH 0.1-0.25 INCH AMOUNTS MUCH OF CWA...LOCALLY MORE. RIDGING
NEAR WESTERN BORDER MON/TUE DRIES IT OUT/WARMS IT AGAIN AS FRONTAL
BOUNDARY ADVANCES TO CENTRAL PART ST.
.CYS...
WY...RED FLAG WARNING THIS EVENING MOUNTAINS AND SOUTH CENTRAL.
FIRE WEATHER ZONES 292 THROUGH 296.
NE...NONE.
WEILAND/COXNEZ001>003-019>021-054-055-WYZ059>070-161130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER SOUTHEAST WYOMING. THE ACTIVITY IS A RESULT OF AN INCREASE IN MID AND UPPER LEVEL HUMIDITY AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING OVER THE CENTRAL ROCKIES. OVER THE MOUNTAINS AND AREAS TO THEIR WEST...ESPECIALLY CARBON COUNTY...THE HUMIDITY NEAR THE SURFACE IS LOW...SO MOST OF THE STORMS WILL PRODUCE BRIEF AND LOCAL WIND GUSTS TO 50 MPH AMD LIGHTNING. FURTHER TO THE EAST...OVER THE SOUTHEAST WYOMING PLAINS...THE HUMIDITY NEAR THE GROUND IS MUCH HIGHER. IN ADDITION THE INSTABILITY AND WIND SHEAR WILL BE GREATER. FOR THOSE AREAS THERE WILL BE A FEW SUPERCELLS THAT WILL PRODUCE STRONG WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER AFTER 3 PM. OVER MOST OF THE WESTERN NEBRASKA PANHANDLE THE AIR MASS IS MORE STABLE AS AND SO EVEN LESS SHOWERS AND THUNDERSTORMS WILL FORM LATE THIS AFTERNOON AND WILL BE WEAKER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOT AND MAINLY DRY WEATHER WILL PERSIST THROUGH MOST OF THE WORK WEEK. BY FRIDAY INTO THE WEEKEND...SOME MONSOON MOISTURE WILL BE MOVING INTO THE AREA FROM UTAH AND COLORADO...BRINGING AN INCREASE IN THE NUMBER OF LATE DAY THUNDERSTORMS AS WELL AS SOME RELIEF FROM THE HEAT. DRY WEATHER RETURNS FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE SOUTHEAST WYOMING PLAINS AFTER MID AFTERNOON. WEILAND
The Cheyenne radar (KCYS), 76 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368834.